Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Oscillations of the sunflower equation


Authors: M. R. S. Kulenović and G. Ladas
Journal: Quart. Appl. Math. 46 (1988), 23-28
MSC: Primary 34K15; Secondary 34C15
DOI: https://doi.org/10.1090/qam/934678
MathSciNet review: 934678
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the delay differential equation

$\displaystyle \ddot y\left( t \right) + \alpha \dot y\left( t \right) + \beta f\left( {y\left( {t - r} \right)} \right) = 0, \qquad \left( * \right)$

where $ \alpha , \beta $, and $ r$ are positive constants and $ f$ is a continuous function such that

$\displaystyle uf\left( u \right) > 0 \qquad for u \in \left[ { - A, B} \right], u \ne 0, and \mathop {\lim }\limits_{u \to 0} \frac{{f\left( u \right)}}{u} = 1,$

where $ A$ and $ B$ are positive numbers. When $ f\left( u \right) = \sin u, \left( * \right)$ is the so-called ``sunflower'' equation, which describes the motion of the tip of the sunflower plant.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34K15, 34C15

Retrieve articles in all journals with MSC: 34K15, 34C15


Additional Information

DOI: https://doi.org/10.1090/qam/934678
Article copyright: © Copyright 1988 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website